Alert archive / Texas / Red Flag Warnings in 2025

Red Flag Warning 5, NWS Austin/San Antonio, TX

March 14, 202533 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Mar 14, 2025, 2:08 PM CDT for 33 counties in Texas. It took effect at Mar 15, 2025, 10:00 AM CDT. It was in force for 11 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 14, 2025, 2:08 PM CDT (19:08 UTC)
In effect from
Mar 15, 2025, 10:00 AM CDT
Expired
Mar 15, 2025, 9:00 PM CDT
In force
11 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 1:50 PM CDTWILDFIRE6 Sw Willow City, TXThe Crabapple Fire started during the early afternoon of March 15th in east-central Gillespie County during a period of critical fire risk and due to low humidity and high winds. As of the morning of March 16th the fire was estimated to have burned 8640 acres
Mar 15, 2:51 PM CDTNON-TSTM WND GST 682 Wnw Hondo, TXASOS station KHDO South TX Rgnl Arpt at Hondo.
Mar 15, 5:19 PM CDTNON-TSTM WND GST 582 Wnw Del Rio, TXASOS station KDRT Del Rio Intl Airport.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 7.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3957 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

252 
WWUS84 KEWX 141908
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
208 PM CDT Fri Mar 14 2025

...GUSTY WINDS AND VERY DRY AIR BEHIND A DRYLINE AND PACIFIC
FRONT WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FRIDAY
AND SATURDAY...

.A dryline and Pacific cold front is moving across South Central 
Texas today. Strong west to northwest winds and very dry air 
behind the front are bringing critical fire weather conditions 
across much of South Central Texas. Sustained winds of 15 to 30 
mph with gusts to 45 mph will coincide with minimum RH values of 5
to 15 percent along and west of the I-35 corridor through early 
this evening. Winds are forecast to diminish after sunset. Strong 
winds and very dry air are forecast across all of South Central 
Texas on Saturday and will result in another critical fire weather
day and another Red Flag Warning has been issued.

TXZ171>173-183>194-202>208-217>221-228-150615-
/O.UPG.KEWX.FW.A.0005.250315T1500Z-250316T0200Z/
/O.NEW.KEWX.FW.W.0005.250315T1500Z-250316T0200Z/
/O.CON.KEWX.FW.W.0004.000000T0000Z-250315T0200Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Maverick-Zavala-Frio-
Atascosa-Wilson-Dimmit-
208 PM CDT Fri Mar 14 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR CRITICAL FIRE WEATHER CONDITIONS OVER THE SOUTHERN EDWARDS
PLATEAU, HILL COUNTRY, RIO GRANDE PLAINS, AND I-35 CORRIDOR...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR ALL OF SOUTH CENTRAL TEXAS...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for gusty winds and low humidity, which is in 
effect from 10 AM to 9 PM CDT Saturday. The Fire Weather Watch is 
no longer in effect.

* AFFECTED AREA...Southern Edwards Plateau, Hill Country, Rio
  Grande Plains, and I-35 corridor.

* TIMING...For the first Red Flag Warning, until 9 PM CDT this 
  evening. For the second Red Flag Warning, from 10 AM to 9 PM 
  CDT Saturday.

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* TEMPERATURES...Up to 95.

* IMPACTS...Any fires that develop will rapidly increase in size 
  and intensity, move quickly, and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TXZ209-222>225-150615-
/O.UPG.KEWX.FW.A.0005.250315T1500Z-250316T0200Z/
/O.NEW.KEWX.FW.W.0005.250315T1500Z-250316T0200Z/
Fayette-Karnes-Gonzales-De Witt-Lavaca-
208 PM CDT Fri Mar 14 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR ALL OF SOUTH CENTRAL TEXAS...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for gusty winds and low humidity, which is in 
effect from 10 AM to 9 PM CDT Saturday. The Fire Weather Watch is 
no longer in effect.

* AFFECTED AREA...Coastal Plains.

* TIMING...From 10 AM to 9 PM CDT Saturday.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...Up to 81.

* IMPACTS...Any fires that develop will rapidly increase in size 
  and intensity, move quickly, and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
952 
WWUS84 KEWX 150636
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
136 AM CDT Sat Mar 15 2025

...GUSTY WINDS AND VERY DRY AIR FROM STRONG WEST WINDS WILL 
RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY INTO EARLY THIS
EVENING...

.Strong west winds and very low humidities are expected over 
South Central Texas today resulting in critical fire weather 
conditions across all areas. Sustained winds of 20 to 30 mph with 
gusts to 45 mph will coincide with minimum RH values of 10 to 15 
percent from late this morning through early this evening. Winds 
are forecast to diminish after sunset. 

TXZ171>173-183>194-202>209-217>225-228-160200-
/O.CON.KEWX.FW.W.0005.250315T1500Z-250316T0200Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
136 AM CDT Sat Mar 15 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM CDT THIS EVENING DUE TO CRITICAL FIRE WEATHER CONDITIONS OVER 
ALL OF SOUTH-CENTRAL TEXAS...

* AFFECTED AREA...All South-central Texas counties.

* TIMING...From 10 AM this morning to 9 PM CDT this evening.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 10 to 15 percent. 

* IMPACTS...Any fires that develop will rapidly increase in size 
  and intensity, move quickly, and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 14, 12:55 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Mar 14, 12:55 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1255 PM CDT Fri Mar 14 2025

...New AVIATION...

.SHORT TERM...
(Today through Saturday)
Issued at 351 AM CDT Fri Mar 14 2025

- Critical fire weather, breezy, and dry conditions across most
areas today and all of South-central Texas Saturday.

- A Wind Advisory in effect for northern counties today and another
advisory is expected for an even larger area Saturday.

The next of a string of fast moving upper level lows swings across
NW TX early today bringing another critical fire weather and wind
advisory day for much of the area. The wind advisory should be
confined to mostly higher terrain and western Williamson county with
gusty afternoon winds to 30+ mph still possible across all areas.
The compact upper low ejects quickly into the central plains by late
afternoon, so the late afternoon winds should come down a bit
earlier than they did during the Wednesday event. Once again, some
blowing dust from upstream in West Texas could impact portions of
the Hill Country and southern Edwards Plateau today.

Light winds less than 10 mph are expected by late evening and the
early lowering of winds will again allow for some pooled moisture to
be triggered into isolated showers and storms over what's left of
the stalling dry-line/Pacific front. There could be even less
moisture available today than we had from the Wednesday event, so it
may be possible no storms are able to develop. Nevertheless, the
Wednesday convection was more robust than what most of the model
data was able to assess, so will go with a repeat of around 10-30%
coverage mainly east of AUS. This setup, again, could lead to a
strong storm or two with hail being the main concern. Model timing
is for a later start in the night, so this should limit the severe
potential.

One of the reasons the low chance of storms is accounted for in the
early morning hours Saturday is that a strong dig of a broad upper
trough will bring jet streak activity into Central TX once again.
This time the peak mid level winds to influence the daytime mixing
layer will be firmly over South Central TX, meaning we could see the
trends for strong winds go even stronger. A wind advisory will again
likely be necessary and a pocket of High Wind Warning criteria may
need to be considered. More info on these two windy and dry days is
discussed in the Fire Weather section below.

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 351 AM CDT Fri Mar 14 2025

Key Messages...

- Critical fire weather Monday and Wednesday, otherwise elevated to
near critical fire weather

- Unseasonably warm temperatures prevail with no chances of rain

A dry zonal mid level flow will prevail with occasional upper level
jet stream cirrus passing through the flow Sunday through next week.
Any impacts will be resolved by the lower level flow.

Although very low minimum humidities linger Sunday, winds will be
decreasing as high pressure becomes centered over our area. Elevated
fire weather is expected most areas. Above average temperatures are
expected.

High pressure moves off to the east by Monday allowing southerly
flow to resume. Initially, moisture is slow to return with low
minimum humidities expected on Monday. A strengthening pressure
gradient increases the winds with near critical to critical fire
weather expected. More significant moisture returns Monday night
through Tuesday night into very early Wednesday. Near critical fire
weather conditions shift to the Rio Grande as the lowest humidities
will be there with somewhat elevated humidities elsewhere. A warming
trend is expected.

Another Pacific front/dryline combo moves across our area Wednesday.
A strong pressure gradient and ample mixing creates another breezy
to windy day with a return of very low humidities. Critical fire
weather returns to most of our area. Although cooler temperatures
are expected by Thursday, very low humidities persist. Winds are
lighter with elevated fire weather most areas. However, locally
breezy winds along the I-35 corridor may yield near critical fire
weather there.

&&

.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Fri Mar 14 2025

VFR conditions are expected at all terminals throughout the forecast
period. Winds will really start to crank soon from now until at least
00Z/01Z. Wind gusts could get up to 30KT at all sites with blowing
dust possible at KDRT though confidence isnt that high just yet.
Expect winds to calm down after sunset as the front passes through
the sites. There is a small chance of convection late tonight around
AUS, but it's considered an isolated chance for now. Wind direction
should switch from westerly to a more northerly direction around
00Z/02Z for all sites before switching back to southerly by 13Z/14Z
as we approach late morning. Afterwhich winds will crank back up with
gusts over 30KT for all sites.

&&

.FIRE WEATHER...

Key Messages:

- Red Flag Warning for critical fire weather conditions Friday.
- Fire Weather Watch for critical fire weather conditions Saturday.

Another dryline and Pacific cold front are forecast to enter the
area this morning, with critical fire weather conditions likely near
the I-35 corridor west to the Rio Grande as early as 10 AM.
Sustained winds 15 to 30 mph with gusts to 35-45 mph coinciding with
RH values of 5 to 15 percent are forecast late this morning and
afternoon along the I-35 corridor west to the Rio Grande, where a
Red Flag Warning is in effect. Wind speeds are forecast to diminish
at around sunset Friday, with temporary moisture recovery east of I-
35.

Fire weather conditions are likely to be critical again Saturday
across the area following another Pacific front. West-northwest
winds of 20 to 30 mph with gusts up to 45 mph will develop as a
secondary axis of wind is expected to shift south into the region.
Similar to Friday, the minimum relative humidity levels, will bottom
out below 20%, and this is likely for all counties. A Fire Weather
Watch is in effect from 10 AM to 9 PM Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              55  79  49  78 /  20   0   0   0
Austin Bergstrom Intl Airport  54  80  48  78 /  20   0   0   0
New Braunfels Muni Airport     53  81  48  81 /  20   0   0   0
Burnet Muni Airport            51  75  44  76 /  10   0   0   0
Del Rio Intl Airport           55  81  51  83 /   0   0   0   0
Georgetown Muni Airport        54  78  46  77 /  20   0   0   0
Hondo Muni Airport             54  80  48  82 /  10   0   0   0
San Marcos Muni Airport        53  80  46  79 /  20   0   0   0
La Grange - Fayette Regional   54  80  47  77 /  30  10   0   0
San Antonio Intl Airport       56  81  50  81 /  10   0   0   0
Stinson Muni Airport           56  82  50  82 /  10   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM CDT this evening for Bandera-Blanco-Burnet-
Edwards-Gillespie-Kendall-Kerr-Kinney-Llano-Real-Val Verde-
Williamson.

&&

Short-Term...CJM
Long-Term...27
Aviation...CJM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 1:16 AM CDTWind AdvisoryEWXBandera, Blanco, Burnet, Edwards, Gillespie, Kendall and 6 more18 hr

Nearby

Red Flag Warnings in Texas, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.